MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 SAFESTEP PORT ACCESS KIT 20G X 0.75IN WITH Y-SITE; SET, ADMINISTRATION, INTRAVASCULAR

C.R. BARD, INC. (BASD) -3006260740 SAFESTEP PORT ACCESS KIT 20G X 0.75IN WITH Y-SITE; SET, ADMINISTRATION, INTRAVASCULAR
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/17/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The date of event was not provided by the complainant/reporter, the date reflected in this report is the date bd became aware of the event.The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of refv0803 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported via medwatch: "when aspirating for lab draw from distal clave, there were air bubbles in the tubing.Had to use proximal clave to draw blood from huber needle.The lot and expiration are from the port access kit in which the needle resides." add info rcvd: 05/23/2022: was the air bubbles associated with a leakage? no.Were there any adverse events associated with the air bubbles? no.Was medical treatment provided and if so, what was done? used proximal clave.Was the product used on a patient? yes was there any patient harm reported? if yes, please describe the harm, how it was treated and the outcome.No harm to patient.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a leaking infusion set was unconfirmed because the problem could not be reproduced.The product returned for evaluation was one 20ga x 0.75¿ safestep safety infusion set with y-site.Usage residues were observed throughout the sample.The safety mechanism was engaged and a needleless injection cap was attached to the proximal luer adapter.Microscopic inspection of the sample did not reveal any evidence of leakage.An attempt to infuse water through the sample using a 12ml syringe revealed the sample to be patent to infusion and aspiration with no observed leaks.No leaks were observed during sustained (>15 seconds) pressurization.No deficiencies were discovered during evaluation of the returned sample.Consequently this complaint is unconfirmed at this time.H3 other text : evaluation findings are in section h.11.
 
Event or Problem Description
It was reported via medwatch: "when aspirating for lab draw from distal clave, there were air bubbles in the tubing.Had to use proximal clave to draw blood from huber needle.The lot and expiration are from the port access kit in which the needle resides." add info rcvd: 05/23/2022: was the air bubbles associated with a leakage? no.Were there any adverse events associated with the air bubbles? no.Was medical treatment provided and if so, what was done? used proximal clave.Was the product used on a patient? yes.Was there any patient harm reported? if yes, please describe the harm, how it was treated and the outcome.No harm to patient.

Brand Name
SAFESTEP PORT ACCESS KIT 20G X 0.75IN WITH Y-SITE
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
johanna de oliveira
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key14650889
Report Number3006260740-2022-02163
Device Sequence Number14846426
Product Code FPA
UDI-Device Identifier00801741085536
UDI-Public(01)00801741085536
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
K171735
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberPA-0031YN
Device Lot NumberREFV0803
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/31/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/17/2022
Supplement Date Received by Manufacturer07/08/2022
Initial Report FDA Received Date06/09/2022
Supplement Report FDA Received Date07/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown